| Model Number |
8830415003 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The evaluation found no potentially contributing factors.It was reported that there were issues with the bifurcate and the guide wire.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the catheter kit was prepared, the doctor inspected the catheter and used normal saline to irrigate the catheter.The chief surgeon inspected the catheter to be in good condition before the insertion.There was no unusual description described by the surgeon prior to the use of the catheter.During the procedure, a defect (a clean linear cut) in the junction of the catheter or bifurcate hub that separated the two lumens was discovered and the guide wire that was included in the kit did not pass through the catheter.Plain normal saline solution (pnss) was used intra operatively to validate the surgeon¿s finding that there was a small linear cut in the bifurcation thus they had to clean the area of blood for better visualization.The catheter was flushed after establishing patency.It was mentioned that this was an ultrasound-guided procedure.The guide wire was still intact (whole device was intact) and no x-ray was applied.The catheter was not repaired and normal saline was used as a cleaning agent on the device.There was no damage to the device's packaging and the packaging was well sealed upon opening for use at the or work table.There was no excessive pull in taking out the product from the plastic tray of the kit.There was no mention of a problem with the catheter¿s dimension and there was no occlusion.There were no other damages found on the product.There was no leak but an impending linear cut anticipated to go through and through the integrity of the catheter tubing.There were no other products used together with the device, mechanical or chemical.There was no significant blood loss secondary to the complaint and no blood transfusion was required.The catheter needed to be replaced so they had to take a new catheter kit and the table time extended.The new catheter resolved the issue with successful patient outcomes there was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the catheter kit was prepared, the doctor inspected the catheter and used normal saline to irrigate the catheter.The chief surgeon inspected the catheter to be in good condition before the insertion.There was no unusual description described by the surgeon prior to the use of the catheter.During the procedure, a defect (a clean linear cut) on the bifurcate hub that separated the two lumens was discovered and the guide wire that was included in the kit did not pass through the catheter.Plain normal saline solution (pnss) was used intra operatively to validate the surgeon¿s finding that there was a small linear cut in the bifurcation thus they had to clean the area of blood for better visualization.The catheter was flushed after establishing patency.It was mentioned that this was an ultrasound guided procedure.The guide wire was still intact (whole device was intact and no problem seen) and no x-ray was applied.The catheter was not repaired and normal saline was used as a cleaning agent on the device.There was no damage to the device's packaging and the packaging was well sealed upon opening for use at the or work table.There was no excessive pull in taking out the product from the plastic tray of the kit.There was no mention of a problem with the catheter¿s dimension and there was no occlusion.There were no other damages found on the product.There was no leak but an impending linear cut anticipated to go through and through the integrity of the catheter tubing.There were no other products used together with the device, mechanical or chemical.There was no significant blood loss secondary to the complaint and no blood transfusion was required.The catheter needed to be replaced so they had to take a new catheter kit and the table time extended.The new catheter resolved the issue with successful patient outcomes there was no patient injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the device had a broken y-hub.It was reported that the bifurcate was cracked.The reported issue was confirmed.The most likely cause was traced to manufacturing of the device.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.